Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 30, 2012, 4:10 PM EDT for Grayson County, Wythe County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 4:10 PM EDT (20:10 UTC)
- Expired
- Apr 30, 2012, 4:58 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Grayson County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS51 KRNK 302010
SVRRNK
VAC077-197-302115-
/O.NEW.KRNK.SV.W.0068.120430T2010Z-120430T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
NORTHERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 515 PM EDT.
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COMERS ROCK...OR 7 MILES SOUTHWEST OF SPEEDWELL...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
COMERS ROCK...
ELK CREEK...
SPRING VALLEY...
FRIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
BECAUSE OF THE STORMS SLOW MOVEMENT...AN INCH OR TWO OF RAIN COULD
FALL IN A SHORT PERIOD OF TIME.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3676 8128 3677 8126 3684 8104 3681 8103
3680 8104 3671 8096 3668 8106 3668 8125
3669 8133 3674 8136
TIME...MOT...LOC 2010Z 259DEG 11KT 3673 8123
$$3 follow-up statements
996
WWUS51 KRNK 302033
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT MON APR 30 2012
VAC077-197-302115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
WYTHE VA-GRAYSON VA-
433 PM EDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN WYTHE AND NORTHERN GRAYSON COUNTIES...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ELK CREEK...OR NEAR
SPEEDWELL...MOVING EAST AT 15 MPH. NEW STRONG TO SEVERE
THUNDERSTORMS WERE DEVELOPING FURTHER WEST IN GRAYSON COUNTY NEAR
COMERS ROCK...ALSO MOVING EAST AT 15 MPH.
IN ADDITION TO THE THREAT OF LARGE HAIL WITH THIS
THUNDERSTORM...CONTINUED DEVELOPMENT OF THUNDERSTORMS ALONG THE SAME
AREA WILL LIKELY RESULT IN EXCESSIVE RUNOFF...ESPECIALLY IN AREAS OF
STEEP MOUNTAINOUS TERRAIN. FLOODING OF LOW-LYING...FLOOD PRONE AREAS
CAN BE EXPECTED. SOME SMALL STREAMS AND CREEKS IN THE AREA MAY
QUICKLY RISE TO BANKFULL.
LOCATIONS IMPACTED INCLUDE...
ELK CREEK...
SPRING VALLEY...
FRIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!
&&
LAT...LON 3676 8128 3677 8126 3684 8104 3681 8103
3680 8104 3671 8096 3668 8106 3668 8125
3669 8133 3674 8136
TIME...MOT...LOC 2031Z 259DEG 11KT 3674 8115
$$
RB
RAB725
WWUS51 KRNK 302052
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT MON APR 30 2012
VAC197-302058-
/O.CAN.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
WYTHE VA-
452 PM EDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYTHE COUNTY IS
CANCELLED...
THE STORM THAT EARLIER PROMPTED THE WARNING FOR SOUTHERN WYTHE
COUNTY HAS DIMINISHED AND MOVED SOUTHEAST INTO GRAYSON COUNTY.
SEVERE WEATHER IS NO LONGER IMMINENT WITHIN WYTHE COUNTY AT THIS
TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
3677 8109 3679 8108 3681 8104 3671 8096
3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2048Z 259DEG 11KT 3675 8109
$$
VAC077-302115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
GRAYSON VA-
452 PM EDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN GRAYSON COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRING
VALLEY...OR 6 MILES SOUTHEAST OF SPEEDWELL...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...
FRIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND...OR STRONG DAMAGING WINDS REMAIN POSSIBLE WITH THIS
STORM ACROSS THE FAR NORTHEAST CORNER OF GRAYSON COUNTY. IN
ADDITION...RUNOFF FROM HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!
&&
LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
3677 8109 3679 8108 3681 8104 3671 8096
3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2048Z 259DEG 11KT 3675 8109
$$
RAB417
WWUS51 KRNK 302058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON APR 30 2012
VAC077-302108-
/O.CAN.KRNK.SV.W.0068.000000T0000Z-120430T2115Z/
GRAYSON VA-
458 PM EDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAYSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3674 8136 3677 8127 3676 8119 3677 8116
3677 8109 3679 8108 3681 8104 3671 8096
3668 8106 3668 8125 3669 8133
TIME...MOT...LOC 2058Z 259DEG 11KT 3676 8105
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:49 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 30, 3:49 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT MON APR 30 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH THROUGH THE AREA OVERNIGHT WHILE LOW PRESSURE HEADS EASTWARD TOWARD PENNSYLVANIA. TUESDAY THROUGH FRIDAY...HIGH PRESSURE WILL BE PARKED OFF THE ATLANTIC COAST WITH A FETCH OF GULF OF MEXICO MOISTURE RIDING NORTH ALONG THE APPALACHIANS. A BACKDOOR COLD FRONT WILL MAKE A RUN AT THE AREA LATE IN THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... AS OF 306 PM EDT MONDAY... A WARM FRONT WAS ORIENTED NORTH TO SOUTH ACROSS THE WESTERN PORTION OF THE REGION. THE LATEST ANALYSIS PLACED IT FROM NEAR BOONE NC TO BETWEEN BLUEFIELD WV AND BLACKSBURG WV AND FARTHER NORTH TO BETWEEN BECKLEY AND LEWISBURG WV. LAPS SURFACE BASED CONVECTIVE PARAMETERS WAS INDICATING CAPE VALUES AROUND 2000-2500 J/KG ALONG THE FRONT WITH CORRESPONDING LI VALUES AROUND -5 TO -7. THERE HAS BEEN SOME DECENT CUMULUS DEVELOPMENT NEAR THE BOUNDARY...BUT AS OF YET...NO SHOWERS OR STORMS. LAPS SOUNDINGS FOR BLUEFIELD SHOW A WEAK AROUND 700-650 MB. WE ARE ANTICIPATING A BIT MORE WARMING IN THE WEST THIS AFTERNOON...AND THIS MAY BE THE ADDED FUEL WE NEED FOR SHOWER AND STORM DEVELOPMENT. WE HAVE BEEN ADVERTISING THE DEVELOPMENT LATE THIS AFTERNOON THAT WOULD CARRY INTO THE EVENING HOURS. WILL CONTINUE TO DO SO WITH THIS PACKAGE. LATER IN THE EVENING...THE PREVAILING FLOW WOULD ADVECT ANY ACTIVITY EAST OF THE MOUNTAINS. CURRENTLY EAST OF THE MOUNTAINS...THE HIGH PRESSURE WEDGE HAS BEEN SLOW TO ERODE AND GIVE UP ITS CLOUD COVER. AS OF THIS DISCUSSION...BLACKSBURG WAS 12 DEGREES WARMER THAN ROANOKE...AND BLUEFIELD WAS 10 DEGREES WARMER THAN BLACKSBURG. WHILE SATELLITE IMAGERY SHOWS CLOUD COVER ERODING ALONG THE EDGES...THE AREA BETWEEN ROANOKE...LYNCHBURG...AND DANVILLE WILL LIKELY HOLD ON TO MOST OR ALL OF ITS CLOUD COVER THROUGH THE EVENING. OVERNIGHT...WE WILL SEE THE WARM FRONT LIFT ACROSS THE AREA WITH PREVAILING WINDS BECOMING S-SW ACROSS THE ENTIRE AREA. THIS WILL ERODE THE REMAINDER OF THE WEDGE. SOME AREAS MAY SEE EARLY LOWS WITH TEMPERATURES STEADY OR RISING SLIGHTLY THROUGH THE NIGHT. PRECIPITATION CHANCES WILL BE GREATEST FIRST THIS EVENING ACROSS THE MOUNTAINS WITH THE CONVECTION...AND THEN SHIFT EASTWARD AS THE PREVAILING FLOW TAKES THE ACTIVITY EASTWARD OVER THE WEDGE. BY EARLY TUESDAY MORNING...OUR FOCUS RETURNS TO WESTERN PARTS OF THE AREA AS AN INCREASED FETCH OF LOW LEVEL MOISTURE ADVECTS INTO THE REGION FROM THE GULF OF MEXICO. AN APPROACHING COLD FRONT WILL HELP INITIATE SHOWERS AND STORMS THROUGH THE DAY WITH THE BEST COVERAGE IN THE AFTERNOON. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM EDT SUNDAY... HAVE MAINTAINED PROBABILITY OF RAIN TUESDAY EVENING EXPECTING ONGOING SHOWERS AN THUNDERSTORMS. THE REST OF TUESDAY NIGHT AND ON ON WEDNESDAY REMNANTS OF TUESDAY BOUNDARY MAY STILL BE SOMEWHERE IN THE SOUTHERN COUNTY WARNING AREA AND THE MODELS ARE ALSO HINTING AT SOME LEE TROFING. OVERALL STILL LOOKING AT MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. IT IS POSSIBLE THAT SOME OF THE WEDGE MOVES BACK INTO THE NORTHEAST COUNTIES OF THE FORECAST AREA ON WEDNESDAY WITH HIGH PRESSURE NOSING DOWN THE EAST COAST FROM NEW ENGLAND. ASIDE FROM THIS POTENTIAL FOR COOLER AIR...HAVE STAYED CLOSER TO THE WARMER MAV GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT SUNDAY... MODELS KEEP BROAD UPPER RIDGE OVER THE SOUTHEAST UNITED STATES THROUGH THE PERIOD. A WEAK SHORT WAVE CROSSES THE FORECAST AREA ON SATURDAY THEN A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC REGION ON SUNDAY NIGHT AND MONDAY. OTHERWISE THE BAROCLINIC ZONE REMAINS WELL NORTH ACROSS THE GREAT LAKES AND NEW ENGLAND...MEANING THE FORECAST AREA STAYS WELL IN THE WARM UNSTABLE AIR UNTIL MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SUNDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 128 PM EDT MONDAY... SUBSTANTIAL WEDGE OF HIGH PRESSURE REMAINS BANKED ALONG THE CREST OF THE BLUE RIDGE AND POINTS EAST. LATEST SATELLITE IMAGERY IS SHOWING A GRDRUAL DISSIPATION OF THE CLOUDS ALONG ITS EDGES. ANTICIPATE AREA BETWEEN KROA-KLYH-KDAN WILL BE THE LAST TO IMPROVE TO MVFR AND MAYBE HAVE A BROKEN CEILING BY 00Z...8PM. WEST OF THE BLUE RIDGE...INSTABILITY IS INCREASING AND WE ARE SEEING GENEROUS FORMATION OF DIURNAL CUMULUS CLOUDS. WE EXPECT THIS TREND TO CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON. SURFACE WARM FRONT WAS ORIENTED NORTH TO SOUTH IN THIS AREA AND SITUATED BETWEEN KBLF AND KBCB. ANTICIPATE THIS FEATURE TO BE THE FOCUS FOR DEVELOPMENT. TONIGHT...THE WARM FRONT WILL LIFT NORTH ACROSS THE REMAINDER OF THE AREA AND THE WEDGE WILL ERODE COMPLETELY BY 12Z...8AM TUESDAY. HOWEVER...LINGERING LOW LEVEL MOISTURE SHOULD HELP MAINTAIN PRIMARILY MVFR CIGS AND VSBYS DURING THE OVERNIGHT IN MANY LOCATIONS. BY TUESDAY...STRONG SOUTHWEST FLOW IN THE LOW LEVELS WILL PREVAIL WITH SURFACE GUSTS LIKELY IN THE 15-20KT RANGE. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP BY 18Z...2PM SUMMER LIKE PATTERN TUESDAY THROUGH FRIDAY WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. CONDITIONS PRIMARILY VFR EXCEPT DIRECTLY UNDER THE MORE SUBSTANTIAL CONVECTIVE CELLS...AND ALSO IN ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. SATURAY MAY BRING A RETURN TO PATCHY AREAS OF SUB-VFR CONDITIONS...ESPECIALLY IN THE NORTH...AS A BACKDOOR COLD FRONT APPROACHES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS
Hazardous weather outlook, Apr 30, 3:45 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT MON APR 30 2012 NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>045-011100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- MERCER-SUMMERS-MONROE-GREENBRIER- 345 PM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS THAT FORM THIS AFTERNOON COULD BECOME STRONG TO SEVERE. ISOLATED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. THE THREAT DIMINISHES THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME THUNDERSTORMS TUESDAY MAY BECOME STRONG TO SEVERE...BRINGING ISOLATED WIND DAMAGE OR LARGE HAIL TO THE AREA. THIS WOULD MAINLY BE IN THE AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-011100- ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 345 PM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS COULD BECOME STRONG TO SEVERE TUESDAY AFTERNOON AND EVENING. GUSTY WINDS AND HAIL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 3:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON APR 30 2012
VAZ015-302015-
GRAYSON VA-
350 PM EDT MON APR 30 2012
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
TROUTDALE...MOVING EAST AT 10 MPH.
A QUICK INCH OF RAIN COULD FALL WITH THIS STORM.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FLATRIDGE AROUND 355 PM AND COMERS ROCK
AROUND 415 PM.
LAT...LON 3674 8139 3676 8127 3676 8119 3677 8116
3677 8109 3679 8108 3669 8104 3666 8142
3672 8144The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:50 PM EDT | Special Weather Statement | RNK | Grayson | 25 min |
| Apr 30, 5:19 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Apr 30, 6:18 PM EDT | Special Weather Statement | RNK | Grayson | 57 min |
| Apr 30, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 42 min |
| Apr 30, 7:09 PM EDT | Areal Flood Advisory | RNK | Grayson | 111 min |
| Apr 30, 7:12 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Apr 30, 7:36 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.